Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Bulging and numbness in abdominal muscles after back surgery with titanium mesh in front of spine. Is this common?

I had back surgery due to an accident 18 months ago. In addition to the back surgery they also operated on my left side of my abdoment. From my back just about 4 short from my belly boton. This was done to insert a titenium mesh in the front of my spine to give it more support. All has gone very well with the exception of my abdominal muscle that feels num and bulges out like a large hurnia. I have had aN MRI and a hurnia has been rulled out. I was told this is a result of the surgery. Is this common? And what causes this to occur. Thanks.
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Orthopaedic Surgeon 's  Response
the nerves that supply the skin on your abdomen and some of the muscles of the abdomen may have been damaged at the time of the injury or as a result of the surgery. this would cause both of these problems. infortunately there is no cure.
Answered: Tue, 1 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor